MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 1-2 9MM; PRSTHSS, KN, PTLLFMRTBL, SMCNSTRND, CMNTD, PLY/MTL

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 1-2 9MM; PRSTHSS, KN, PTLLFMRTBL, SMCNSTRND, CMNTD, PLY/MTL
Model Number 71453241
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to breakage of the ps liner.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Our clinical/medical team concluded, reportedly one year following implantation a revision surgery was performed due to breakage of the ps liner.Two intraoperative photos were provided for review, and confirm the reported breakage.Per communication ¿there is no trauma for the patient¿.Details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the risk management file and instructions for use document for this failure mode was conducted.Factors and/or potential probable causes that could have contributed to the reported event include but are not limited to articular surface thickness, articular surface condition, and conformity to femur to insert.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
LGN XLPE PS INSERT SZ 1-2 9MM
Common Device Name
PRSTHSS, KN, PTLLFMRTBL, SMCNSTRND, CMNTD, PLY/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9530473
Report Number1020279-2019-04633
Device Sequence Number2340732
Product Code JWH
UDI-Device Identifier00885556255957
UDI-Public00885556255957
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453241
Device Catalogue Number71453241
Device Lot Number17DM08151
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight80